Top
10
Doctor insights on: How Do I Treat Vitamin B6 Toxicity

Share
1

1
How do I treat vitamin B6 toxicity?

How do I treat vitamin B6 toxicity?

Discontinue B6: High doses of vitamin b6 can, over time, be toxic, and may result in nerve damage or numbness and tingling in the extremities that may eventually be irreversible. You should discontinue use of supplemental b6 if any unusual numbness develops in the body. ...Read more

See 1 more doctor answer
Dr. Richard Wallace
176 doctors shared insights

Pyridoxine (Definition)

Pyridoxine is a vitamin which is a kind of nutritional agent ...Read more


2

2
What is the toxicity of vitamin b6?

None: Vit b6 is hydrosoluble, any extra you take, it will be eliminated. ...Read more

See 1 more doctor answer
3

3
What are the symptoms of vitamin B6 toxicity?

What are the symptoms of vitamin B6 toxicity?

And with that......: It's difficult to become toxic on a water soluble vitamin when your body can flush out the excess easily in the urine. If someone is genuinely b6 toxic, the solution is to stop taking massive doses of b6 before the problem becomes permanent. ...Read more

See 1 more doctor answer
4

4
How long do the symptoms of vitamin B6 toxicity last?

How long do the symptoms of vitamin B6 toxicity last?

Depends: Vitamin b6, when taken usual therapeutic dose, is not toxic. It can cause significant adverse effects, however, if you take too much of it for a prolonged period. Depending upon the amount of vitamin B6 ingestion, toxicity ranges from nausea to dependence or permanent peripheral neuropathy. ...Read more

6

6
56 year-old woman notices radicular pain after taking vitamin B6 supplement for three years.....?

56 year-old woman notices radicular pain after taking vitamin B6 supplement for three years.....?

B6 toxicity is well recognized: There are a few questions that need to be asked in this case. Exactly how much B6 was the patient taking? According to recommended standards 200mg daily is the limit. Toxicity is thought to occur at levels of 1000mg. daily and above though much lower have been reported on rare occasions(100-300mg). Secondly, what exactly was the quality of her pain? Described symptoms of neural toxicity involves sensory neuropathy described mainly as burning dysesthesias and numbness. The case talks about a RADICULOPATHY. That is typically not the same type of pain as we find in chemical toxicities. Pain in the feet could very well be dysesthesias but the history could be a bit more specific there in order to attach more positive points for B6 sequelae. http://www.ncbi.nlm.nih.gov/pubmed/16320662 ...Read more

See 2 more doctor answers
7

7
Is lugols solution and vitamin B6 used to treat carpal tunnel syndrome?

CTS treatments: About 30% of people with carpal tunnel, do well with nocturnal wrist splints, and use of vitamin b-6 100 mg twice daily (more than 300-400 mg daily is toxic). Have never used lugol's and cannot attest to any benefit there. Since hand surgery for carpal tunnel is so valuable and safe, maybe consider this approach. ...Read more

See 1 more doctor answer
8

8
Can i overdose on vitamin b6?

Can i overdose on vitamin b6?

Yes: Probably, the risk begins over 300 mg a day, but becomes riskier over 400 mg a day. The issues involve peripheral nerve and /or spinal cord, with numbness and weakness of arms and legs. Can be literally irreversible. ...Read more

9

9
Can someone actually overdose from vitamin b6?

Can someone actually overdose from vitamin b6?

Not exactly but...: This depends on what you mean by overdose. I think of overdose as a single high dose causing harm, in which case taking a large single dose of b6 will not cause harm.However, taking high doses of b6 daily for months (usually at least 1000 mg but in some as low as 200 mg)can cause toxicity symptoms, most commonly peripheral neuropathy, also headaches, fatigue & irritability, reversible on stopping b6. ...Read more

10

10
What occurs if you had a excess amount of vitamin b6?

What occurs if you had a excess amount of vitamin b6?

Neuropathy and...: In general, vitamin b6 is extremely safe and well-tolerated, though it may cause stomach upset in some, esp. If taken without food.However, taking high doses of b6 daily for months (usually at least 1000 mg but in some as low as 200 mg) can cause toxicity symptoms, most commonly peripheral neuropathy (tingling & numbness) also headaches, fatigue & irritability, which will dissipate upon stopping b6. ...Read more

See 1 more doctor answer
Dr. Cornelius O'Leary Jr
229 doctors shared insights

Vitamin B6 (Definition)

Vitamin B6 is a vitamin which is a kind of nutritional agent ...Read more


Toxicity (Definition)

Toxicity is the degree to which a drug or a substance can harm ...Read more